MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MICRORAPTOR KNOTLESS SA PEEK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. MICRORAPTOR KNOTLESS SA PEEK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72205021
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4) d4, lot no.: the following are the lot numbers reported: 51059658 (2 devices), 51079977 (1 device) however, it is unknown which of the 3 contributed with the delay greater than 30 minutes.D4, exp.Date: expiration dates for each of the 2 lots reported: 23-aug-2025 (2 devices), 03-nov-2025 (1 device).H4, mgf.Date: manufacturing dates for each of the -x quantity-lots reported: 23-aug-2022 (2 devices), 03-nov-2022 (1 device).
 
Event or Problem Description
It was reported that, during a shoulder stabilization procedure, three (3) microcrater knotless anchors would not deploy.The black knob on the inserter of the first device would not rotate, then, an attempt was made with a second device, however, the same problem occurred, a third device was tested outside the patient and the black knob would not rotate.Surgery was completed after a significant delay, using a back-up device in the originally drilled bone hole.No void was left in the patient and no further complications were reported.
 
Additional Manufacturer Narrative
H6: the reported device was received for evaluation.A visual inspection of the returned devices found that they are not in their original packaging.Device 1 was returned with no anchor or suture material.Device 2 was returned with the distal anchor on the suture threader but no suture material.Both devices have biological debris on them.A functional assessment of the returned devices found they both actuate as intended when the knob is turned.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.

Brand Name
MICRORAPTOR KNOTLESS SA PEEK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18124639
Report Number1219602-2023-02221
Device Sequence Number20762231
Product Code MBI
UDI-Device Identifier00885556722527
UDI-Public00885556722527
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K181746
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205021
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2023
Supplement Date Received by Manufacturer12/14/2023
Initial Report FDA Received Date11/13/2023
Supplement Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown